Advertisement -- Learn more about ads on this site.


    HOPEFUL2DAY!   17,457
SparkPoints
15,000-19,999 SparkPoints
 
 

Going back on meds...


Friday, November 30, 2012

Well, it's been an extremely trying few months for me that has continued to slowly decline.

A year or so ago I weaned off of anti-depressants. I had been on them for 12 years and, for many reasons, I felt like it was time to try - so I did. Things were fine for awhile, but I have hit a point that I think I need to take them again.

There are no external reasons for what I'm feeling. I'm married to a loving godly man that is always there for me. I have three awesome sons, and while we have our usual bouts of turmoil, they are all loving responsible young men. School is going well and so far I'm still maintaining the best academic scores I've ever had in my life. Is it stressful? Of course, but that's life. Is everything absolutely perfect? Of course not, but there is not justification for feeling as down as I am.

I cry myself to sleep nightly. My poor husband is beside himself trying to figure out how to help me. I am sad... all. the. time. I feel so hopeless.

For anyone who is wondering if I've received prayer about this, rest assured I have visited that many times. I've prayed, been prayed for and done all I can in that arena. The reality is that the brain is a body part and like any body part it is complex and can have complications. I truly believe this is a brain chemistry thing and I need the extra help right now.

My biggest concern in going back to meds: WEIGHT GAIN.
UGH! That's the only reason I've waited so long in the first place.

So if anyone has any ideas or tips I can ask my doctor about (or even meds they know of that do not cause weight gain) I would really appreciate it.

Actually, it feels good to have finally made a decision about this.
I'm tired of being sad. It's time to live again.
SHARE
  Member Comments About This Blog Post:

NAT-AGAIN 12/5/2012 11:00PM

    I have had my own struggles with depression. I really resisted going on meds but I was doing the same thing...crying and crying and feeling so hopeless. The meds made all the difference.
You deserve to be happy. It sounds like you are making a good decision. I hope that you can find a prescription that works for you and your needs.
Good luck and hugs to you!

Report Inappropriate Comment
TERRIJ7 12/2/2012 4:41PM

    You have given yourself plenty of time without the medication to see if you could manage without it and it's time to get a little help. I'm SO glad that you are doing this for yourself. You're absolutely right that it's time to live again--not only for you, but for all the lives you touch everyday. It looks like some other posters have offered suggestions for meds that didn't cause them weight gain. I hope you find just the right one for you and I look forward to hearing about your progress!

Keep blogging!

Report Inappropriate Comment
CAROLIAN 12/2/2012 10:46AM

    I know how you feel I have come of prozac and amytriptaline as had ECG readings that showed concern i have another ECG on 13th hopefully i can have my meds back Thinking of you
I have been trying natural remedies but my raynauds is causing a lot of problems again my head is bursting and my bp is high i have also gained again which is causing me to get depressed again just when i had started to cope with my life.Never mind we will get sorted one day emoticon

Report Inappropriate Comment
KAYLSLYNN 12/1/2012 5:13PM

    I HAVE BIPOLAR AND IT WAS AWFUL AND I FELT SO INFERIOR. AFTER GETTING THE RIGHT MED LITHIUM I HAVE DONE SO MUCH BETTER. I AM NOT TAKING THE HUGE DOSAGES I WAS TAKING NOW JUST A SMALL AMOUNT. PLEASE DON'T BEAT YOURSELF UP. GOD WILL SEE YOU THRU THIS. GOD BLESS YOU.

Report Inappropriate Comment
SOPHIEDO13 12/1/2012 7:25AM

    After my father died I started taking wellbutrin. No weight gain from that. The only weight gain I had was from a steroid for a colitis problem...I had big weight gain from that. I have never tried lexapro, but from the comments here it sounds like people are doing well on that too. I have been on Anti depressants for 10 yrs have tried to stop with no luck, so I don't try anymore. emoticon emoticon

Report Inappropriate Comment
ANJAYS-JOURNEY 12/1/2012 6:45AM

    Have you looked into the natural product called SamE it helps to balance the chemicals in the brain or HTP5, another natural product look into them before going back on meds

Report Inappropriate Comment
CANDOSUE52 11/30/2012 4:52PM

   

I'm glad you decided to go back on your meds. Hugs to you, honey. You deserve
to enjoy the good life God gave you.

Report Inappropriate Comment
TOGEMON 11/30/2012 4:05PM

    I've been on Lexapro for several years, and I love it. It's the only thing that has consistently worked for me. I never realized that antidepressants could cause weight gain. I've been taking Lexapro so long, I can't remember if I gained when I started it or not ^^; But even before then, I was on something else. I've been able to lose 30 pounds while taking Lexapro, so it can be done.

I pray a lot about my depression too, btw. I wish I could get off the medicine, but that's just the way things are for me. I believe God has made the medicine available to me to help me :)

emoticon

Report Inappropriate Comment
SASSYSACY 11/30/2012 2:50PM

    I read your blog and commend you for making the decision to do what you need to do!

God Bless you and Best Wishes!

Report Inappropriate Comment
AWOLF24 11/30/2012 2:32PM

    I say if you need meds under a doctor's supervision - go for it!! Take advantage of today's technology to feel better!

I've been on anti-depressants for years for migraine prevention. Personally, Sinequan caused weight gain for me, but Norpramin has been great (no weight gain...well, none due to that! LOL). Not sure how well they work for depression but that is just my 2 cents.

Hang in there and I hope you are feeling better soon!

Report Inappropriate Comment
CAYCESMOM 11/30/2012 2:16PM

    I have heard that Welbutrin doesn't cause weight gain. I didn't have great success with it, but my sister likes it.

For me, I took Lexapro for a few years after my mom died and I found it very helpful. I did gain weight, but I am not sure how much of that could be contributed to the Lexapro. I would imagine it had a small effect on my weight gain.

I am glad you made the decision to go back on the meds. I hope you are feeling much happier soon! I'll bet that will help you in your weight loss journey.

Good Luck!! emoticon


Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.
 


Other Entries by HOPEFUL2DAY!